Aug 19, 2010
Ive been on the same meds for 4 years, Truvada and Kaletra, Ive been told my Triglicerides r high and they decided to change my meds, is this normal?
Response from Dr. Young
Hello and thanks for your post.
Elevated triglycerides are a common consequence of HIV infection and/or HIV treatments. They're relevant because, like other fats in the blood, contribute to cardiovascular disease risk.
While dietary modifications and other medications can help lower triglycerides, knowledge that the medications in Kaletra also elevate trigs makes the idea of changing medications a reasonable approach. Be mindful that not all switches are created equal-- so a thoughtful selection of the new medication should be done with a review of your past treatment and drug resistance history.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does The Hiv Virus Stay Alive In Fresh Air?
- How Long Can The Hiv Virus Live In Extreme Temperature?
- Will Kissing Someone Who Has Chlamydia Infect Me?
- What Effects Can Gonorrhea Have On The Body?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- What Are The Consequences Of Untreated Bacterial Vaginitis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.